Log In Register

Online clinic on skin conditions - Sept 2019

British Skin Foundation raise money to fund research for cures for skin disease and skin cancer etc
Action Against Allergy (AAA) provides information, advice and support to those made chronically ill through the many different forms of allergy and those who care for them.

talkhealth > Clinics > Online Clinics Index > Online clinic on skin conditions - Sept 2019 > Acne

Moderator: talkhealth

period spots

Postby missfabulous on Wed Sep 11, 2019 2:41 pm

hi, im in my 30s and i have been getting spots on my chin every month around my period and it leaves pigmentation that takes ages to clear but then my next period comes and im back to square one. my chin is ugly and full of pigmentation.

what are my options? i have been to gp ages ago and they suggested going on the pill but i dont want to. i have also looked at herbal pills for menopause, will they help at all? im worried about messing up my body with pills. i have used topical creams from the gp before and have had antibiotics for a few years for my acne as well.

i have now started taking some general vitamins from the supermarket to see if it will help. i am at a loss and not sure what to do. i have considered going for chemical peels but its not really going to help as i will continually get new spots every month so i need to control my hormones. or find a super skin product that will get rid of my spots and pigmentation after it comes.
missfabulous
 
Posts: 2
Joined: Sat Nov 15, 2014 5:33 pm

Re: period spots

Postby Dr Anton Alexandroff on Mon Sep 16, 2019 10:22 am

Thank you for your question. I am so sorry to hear about your skin condition!
It sounds like that you suffer from adult acne with post inflammatory pigmentation. I would suggest to see you GP or dermatologist to get treatment. Treatment options include Epiduo gel (or Duac gel) in combination with an antibiotic e.g. erythromycin. Combined contraceptive pill can be added. We usually see an improvement after 1 month and maximum effect after 3 months. A more powerful option is Roacutane but this needs to be done under a dermatologist supervision. If it is of interest you can read more about acne and available treatments on my website. You should be very careful with skin peels because they are known to cause increased pigmentation of skin.

I hope this is helpful.
With Best Wishes,

Dr Anton Alexandroff FRCP(UK) PhD CCT(Derm) FRSM FAAD
Consultant Dermatologist and Honorary Senior Lecturer
The British Skin Foundation Spokesperson
London, Cambridge, Leicester and Bedford

http://www.alexandroff.org.uk
Instagram your_skin_dr
Twitter your_skin_dr
Dr Anton Alexandroff
Consultant Dermatologist, Honorary Senior Lecturer & BSF spokesperson - FRCP, CCT (Derm), PhD, FRSM, FAAD

http://www.talkhealthpartnership.com/online_clinics/experts/dr_anton_alexandroff.php
User avatar
Dr Anton Alexandroff
 
Posts: 292
Joined: Tue Sep 18, 2012 9:11 am

Who is online
Users browsing this forum: No registered users and 0 guests